MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that 2 years after a standard endovascular aneurysm repair (evar) with a zenith flex with spiral-z technology aaa endovascular graft iliac leg, a clot was discovered in the patient's left common iliac (zsle-20-74-zt).There is also 3 final run pics of the initial evar procedure 2 years ago and one showing the recent limb occlusion, which seems to occur at the distal sealing zone of the zsle.The limbs in the occlusion pic seems normal, not kinked or anything, and once the clot was removed, normal flow was there again.No unintended section of the device remained inside the patient's body.The patient required the additional procedures, thrombolosys and embolectomy.Additionally, it was reported that the product caused acute limb ischemia.
 
Additional Manufacturer Narrative
The focus of the complaint is a zsle-20-74-zt implanted in the left iliac during evar.Two years after the procedure a clot was discovered in the left iliac with acute limb ischemia.Thrombolysis and embolectomy were performed to fix the clot.A review of documentation, instructions for use, manufacturing instructions and quality controls were conducted during this investigation.The product was not returned and therefore a device evaluation could not be performed.Four angiography image captures are provided along with the complaint report.The first three ¿intraop¿ images are reportedly from the completion imaging at the time of endovascular aneurysm repair 2 years prior.Occlusions can be caused by damage to the stents or sutures causing lumen reduction, a hypercoagulable state, kinks, tortuous anatomy, or misdeployment.Four angiography images were provided for image review.The intraoperative angio found no significant angulation, tortuosity, or kink, and the left iliac is "widely patent." a second and third intraoperative angio confirmed the findings of the first angio.The fourth image labeled, "occlusion" found, "this image looks like a complete occlusion of the distal left iliac leg." in that image there is no evidence of kinking, stent damage, or stenosis.The patient's previous medical information was not supplied so a risk of clotting can not be determined.Based on the anatomy, lack of kink or stenosis, and lack of patient information the root cause of the occlusion can not be determined.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6661198
Report Number1820334-2017-01376
Device Sequence Number16195658
Product Code MIH
UDI-Device Identifier10827002552422
UDI-Public(01)10827002552422(17)160901(10)4487496
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-20-74-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;